Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 521, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Aug 7, 1994, 10:11 AM CDT for Atoka County, Bryan County, Oklahoma. It was in force for 49 min.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 7, 1994, 10:11 AM CDT (15:11 UTC)
- Expired
- Aug 7, 1994, 11:00 AM CDT
- In force
- 49 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Atoka County, OK, Bryan County, OK
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 3.2 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1824 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 1144 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 071514 RRA
SVROKC
OKC005-013-071600-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1011 AM CDT SUN AUG 07 1994
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1100 AM CDT FOR
PEOPLE IN THE FOLLOWING COUNTIES
IN SOUTHEASTERN OKLAHOMA
ATOKA AND BRYAN
INCLUDING THE FOLLOWING LOCATIONS
ACHILLE...ALBANY...ATOKA...BENNINGTON...BLUE...BOKCHITO...
CADDO...CALERA...CANEY...COBB...DURANT...HENDRIX...KENEFIC
...LANE...ROBERTA...TUSHKA...AND WADE
AT 1011 AM CDT RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES
SOUTHEAST OF TUSHKA AND ANOTHER SEVERE THUNDERSTORM ABOUT 5 MILES WEST
OF ATOKA. THESE STORMS WERE MOVING SOUTH-SOUTHEAST AT 30 MPH.
NICKEL SIZE OR LARGER HAIL AND DAMAGING WINDS ARE POSSIBLE WITH THESE
STORMS.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS 60 MPH OR HIGHER...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DONT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3388 9589 3377 9650 3443 9638 3443B 9578
3415 9594What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 4:01 AM CDT, 6 hours 10 minutes earlier.
Area forecast discussion, Aug 7, 4:01 AM CDT, 6 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA 400 AM CDT SUN AUG 7 1994 TSTMS IN FAR NERN PTN OF AREA ERY THIS MRNG DVLPG WITH HELP OF WAA AND INCRSD H8 FLOW... WHILE MID LVL WNDS STEER THEM SEWD. CHCS FOR TSTMS WL END THIS MRNG FOR NRN ZNS... BUT LINGER THRU THE DAY IN SERN ZNS AS ACTVTY... AND PSBLY BNRDRY... DRIFTS INTO THE AREA. STRG CAP OVR RMDR OF AREA HAS HELPED TO SUPPRESS DVLPMT SSWD INTO MORE OF FA. UPR RDG XPNDG INTO REGION WL CONT TO LESSEN CHCS FOR PCPN ESP OVR CNTRL AND WRN ZNS. HWVR WK S/W'S MOVG THRU CNTRL PLNS THRU PD MAY INITIATE TSTMS IN CNTRL PLNS WHICH CUD SUBSEQUENTLY MOVE INTO ERN SXNS. MSTR WL BE A LTL GREATER AND CAP A LTL WKR THIS AREA. TEMPS SLGTLY WRMR THAN YSTDY MOST AREAS AS H8 TEMPS WRM A LTL MORE. WL HOLD HIGHS GENLY STDY ON MON. FCSTID=32 HBR 98 72 98 73 / 0 0 0 0 OKC 93 73 93 74 / 10 10 10 10 SPS 100 73 99 74 / 0 0 0 0 GAG 95 68 9N6 69 / 10 0 10 0 PNC 92 73 93 74 / 20 20 20 20 DUA 92 73 92 73 / 20 20 20 10 .OKC...NONE. .TX...NONE.
In the hours before
Local storm report, Aug 7, 9:10 AM CDT, 1 hour 1 minute before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 910 AM CDT SUN AUG 7 1994 TIME COUNTY EVENT 830 AM SEMINOLE 4-6" DIA TREE LIMBS DOWN IN SEMINOLE(BY PD). CW
Local storm report, Aug 7, 9:14 AM CDT, 57 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
915 AM CDT SUN AUG 7 1994
TIME COUNTY EVENT
906 AM LINCOLN QUARTER-SIZE HAIL REPORTED JUST SOUTH OF
KENDRICKLocal storm report, Aug 7, 9:15 AM CDT, 56 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
915 AM CDT SUN AUG 7 1994
TIME COUNTY EVENT
906 AM LINCOLN QUARTER-SIZE HAIL REPORTED JUST SOUTH OF
KENDRICKLocal storm report, Aug 7, 9:17 AM CDT, 54 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
919 AM CDT SUN AUG 7 1994... CORRECTION
TIME COUNTY EVENT
906 AM LINCOLN QUARTER-SIZE HAIL REPORTED BY OKLAHOMA COUNTY
EOC JUST SOUTH OF KENDRICKLocal storm report, Aug 7, 9:55 AM CDT, 16 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 955 AM CDT SUN AUG 7 1994 TIME COUNTY EVENT 953 AM ATOKA QUARTER-SIZE HAIL 5 N OF ATOKA. 940 AM COAL WIND GUSTS TO 60 MPH IN LEHIGH. CW
Local storm report, Aug 7, 9:55 AM CDT, 16 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 955 AM CDT SUN AUG 7 1994 TIME COUNTY EVENT 953 AM ATOKA QUARTER-SIZE HAIL 5 N OF ATOKA. 940 AM COAL WIND GUSTS TO 60 MPH IN LEHIGH. CW
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 2:36 AM CDT | Severe Thunderstorm Warning | OUN | Kay | 39 min |
| Aug 7, 6:44 AM CDT | Severe Thunderstorm Warning | OUN | Payne | 46 min |
| Aug 7, 7:08 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 52 min |
| Aug 7, 7:34 AM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie, Seminole | 41 min |
| Aug 7, 8:14 AM CDT | Severe Thunderstorm Warning | OUN | Seminole | 46 min |
| Aug 7, 9:02 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 43 min |
| Aug 7, 9:22 AM CDT | Severe Thunderstorm Warning | OUN | Atoka | 53 min |
| Aug 7, 9:26 AM CDT | Severe Thunderstorm Warning | OUN | Coal | 49 min |
| Aug 7, 10:57 AM CDT | Severe Thunderstorm Warning | OUN | Bryan | 48 min |
| Aug 7, 11:45 AM CDT | Severe Thunderstorm Warning | OUN | Bryan | 30 min |
| Aug 7, 4:02 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Murray | 43 min |
| Aug 7, 4:40 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Love | 50 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.